MAUDE Adverse Event Report: AESCULAP AG AESCULAP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP AG AESCULAP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PO888
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event is filed under aic reference: (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a disp.Sciss.Shaft metzenbaum d:5mm/310mm (part#: po888) was used during a colectomy, sigmoid, laparoscopic procedure on (b)(6) 2025.According to the complaint description, multiple inserts were stiff and difficult to open/manipulate.The type of procedure was a laparoscopic sigmoid colectomy.There was a 20-minute delay while converting to an open laparotomy procedure.2916714-2025-00043, aic reference: (b)(4), 2916714-2025-00044, aic reference: (b)(4), 2916714-2025-00045, aic reference: (b)(4), 2916714-2025-00046, aic reference: (b)(4), 2916714-2025-00048, aic reference: (b)(4), 2916714-2025-00049, aic reference: (b)(4), 2916714-2025-00050, aic reference: (b)(4).
 
Additional Manufacturer Narrative
The adverse event is filed under aic reference (b)(4).Additional information: d4 device information updated.D9 device returned to manufacturer.F9 approximate age of device.Investigation results: functional testing was performed with the result that the two cutting blades are blocked and the ball detent of the pulling rod is bent for the handle, therefore assembly with the handle is not possible.The reported damage of the product could be confirmed.The root cause is not comprehensible.The device history records have been checked for all leading device lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number with this error pattern.

Brand Name
AESCULAP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key22344814
Report Number2916714-2025-00047
Device Sequence Number18270828
Product Code GEI
UDI-Device Identifier04038653368976
UDI-Public(01)04038653368976(11)250313(10)52974751
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
Report Date (Section F) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPO888
Device Catalogue NumberPO888
Device Lot Number52974751
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/11/2025
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer06/11/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date08/05/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA06/27/2025